Texas, 2015Hail and Damaging Winds in Texas, April 25, 2015
April 25, 2015 · NWS HGX · 8 events in 5 counties and zones
Severe storms developed across central and southern portions of Southeast Texas as a strong upper level disturbance moved across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms developed across central and southern portions of Southeast Texas as a strong upper level disturbance moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 25, 5:33 AM CST, 7 minutes earlier.
Area forecast discussion, Apr 25, 5:33 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 AM CDT SAT APR 25 2015
.DISCUSSION...
SEE THE MARINE AND THE 12Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
THUNDERSTORMS ARE THE MAIN HAZARD THROUGH ABOUT 15Z THIS MORNING.
ISOLATED STRONG STORMS ARE POSSIBLE AND ADDED 25 KNOT GUSTS FOR
THUNDERSTORMS TO KCXO...KIAH...AND KHOU. OTHER THREATS WILL BE
LOCALLY HEAVY RAINFALL AND HAIL.
VFR CONDITIONS WILL THEN DEVELOP BY MIDDAY AND PERSIST THROUGH
EARLY EVENING. MVFR CONDITIONS DUE MAINLY TO FOG ARE EXPECTED BY
LATE EVENING THROUGH THE OVERNIGHT. THERE IS A CHANCE THAT IFR
CONDITIONS WILL DEVELOP.
40
&&
.MARINE...
THUNDERSTORMS MAY AFFECT THE MARINE AREAS THROUGH THE LATE MORNING
PERIOD. SUNDAY MAY SEE A BREAK...HOWEVER CAN NOT RULE OUT ISOLATED
SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY BECOME MORE
WIDESPREAD MONDAY AHEAD OF THE NEXT COLD FRONT. MODERATE TO STRONG
OFFSHORE WINDS BEHIND THE FRONTAL PASSAGE EARLY TUESDAY MAY LEAD
TO ADVISORY CONDITIONS TUESDAY AND WEDNESDAY.
40
&&
.PREV DISCUSSION... /ISSUED 423 AM CDT SAT APR 25 2015/
DISCUSSION...
THUNDERSTORMS CONTINUE TO FIRE ALONG AN OUTFLOW BOUNDARY THAT
EXTENDS FROM ABOUT CALDWELL TO HONDO TO SOUTH OF DEL RIO. SOME OF
THE STORMS ARE PRODUCING LARGE HAIL AND A FEW OF THESE STORMS WILL
LIKELY HOLD TOGETHER AND APPROACH SE TX LATER THIS MORNING. SEVERE
THUNDERSTORM WATCH 107 HAS BEEN ISSUED THROUGH 10 AM FOR THE
WESTERN EDGE OF SE TX. SE TX LIES IN A 125-130 KNOT RRQ AND THIS
WILL ENHANCE LIFT THROUGH THE MORNING AND THE LATEST SHORT TERM
GUIDANCE SUPPORTS AN EXPANDING AREA OF SHRA/TSRA ACROSS MAINLY
THE CENTRAL/COASTAL COUNTIES THROUGH NOON. STILL EXPECTING SOME
PARTIAL CLEARING FROM WEST TO EAST DURING THE AFTERNOON. HIGH
TEMPS TODAY ARE STRONGLY DEPENDENT ON IF/WHEN SKIES CLEAR AND HOW
WET THE GROUND BECOMES. PARTIAL CLEARING TONIGHT WITH WET GROUNDS
SHOULD YIELD AT LEAST PATCHY FOG ON SUNDAY MORNING. MIN TEMPS WILL
AGAIN BE UNSEASONABLY WARM.
ON SUNDAY...THE FLOW ALOFT REMAINS SW AND STRONG PVA WILL MOVE
ACROSS THE AREA IN THE AFTN. CAN'T RULE OUT GETTING A FEW
SHRA/TSRA SO WILL MAINTAIN 20 POPS. THINGS DETERIORATE QUICKLY
SUNDAY NIGHT INTO MONDAY. AN UPPER LEVEL LOW WILL DROP INTO THE
TEXAS PANHANDLE SUNDAY NIGHT AND TRACK EASTWARD ALONG THE RED
RIVER THROUGH TUESDAY NIGHT. SE TX WILL LIE IN A 95 KT LFQ ON
MONDAY AFTN WITH CAPE VALUES AOA 2900. LI VALUES ARE PROGGED TO
FALL TO -10 AND HELICITY VALUES WILL INCREASE TO BETWEEN 200-300.
FCST SOUNDINGS BECOME SATURATED WITH PW VALUES EXCEEDING 2.00
INCHES. CURRENTLY THE FCST SOUNDINGS SHOW WEAK CAPPING ON MON
MORNING IN THE 850-700 MB LAYER SO WILL HAVE TO SEE IF THE CAP
ACTUALLY ERODES AS FCST. DYNAMICS ARE IMPRESSIVE SO AT THIS
TIME...FEEL THE CAP WILL ERODE. MONDAY WILL LIKELY BE AN ACTIVE
WEATHER DAY.
A STRONG COLD FRONT WILL CROSS SE TX EARLY TUESDAY WITH MUCH
COOLER TEMPS DEVELOPING. STILL A BIT UNSTABLE ON TUESDAY IN THE
WAKE OF THE FRONT SO WILL CONT TO MENTION SHRAS IN THE WAKE OF THE
FRONT. MIN TEMPS FOR NEXT WEEK WILL FALL INTO THE 50S WITH SFC DEW
PTS IN THE 40S AND HIGH TEMPS WILL ONLY WARM INTO THE LOWER 70S
TUE-THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 69 87 69 81 / 40 10 20 40 60
HOUSTON (IAH) 88 70 88 71 81 / 60 10 20 30 60
GALVESTON (GLS) 81 74 79 72 79 / 60 10 20 20 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Apr 25, 3:59 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
459 AM CDT SAT APR 25 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-261000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
459 AM CDT SAT APR 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WEAK BOUNDARY COUPLED WITH A STRONG UPPER LEVEL DISTURBANCE WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST TEXAS
THIS MORNING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
THE WESTERN EDGE OF SOUTHEAST TEXAS THROUGH 10 AM THIS MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER EPISODE OF SIGNIFICANT WEATHER IS EXPECTED ON MONDAY AS AN
UPPER LEVEL LOW MOVES INTO NORTH TEXAS. THE POTENTIAL EXISTS FOR
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MOISTURE
LEVELS ARE ALSO VERY HIGH SO MINOR FLOODING ISSUES FROM LOCALLY
HEAVY RAIN WILL ALSO BE A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.
GMZ330-335-350-355-370-375-261000-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
459 AM CDT SAT APR 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS COULD AFFECT
PORTIONS OF GALVESTON BAY AND THE ADJACENT COASTAL WATERS THIS
MORNING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND
DANGEROUS CLOUD TO WATER LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY. A FEW
OF THE STORMS WILL PRODUCE GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Apr 25, 5:17 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 AM CDT SAT APR 25 2015
TXZ197-210>212-227-251200-
AUSTIN TX-WALLER TX-COLORADO TX-WASHINGTON TX-FORT BEND TX-
617 AM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLORADO...
SOUTHEASTERN WASHINGTON...AUSTIN...CENTRAL WALLER AND NORTH CENTRAL
FORT BEND COUNTIES UNTIL 700 AM CDT...
AT 617 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDUSTRY...OR 12 MILES NORTH OF COLUMBUS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KATY...SEALY...HEMPSTEAD...PRAIRIE VIEW...BROOKSHIRE...BELLVILLE...
COLUMBUS...PINE ISLAND...SAN FELIPE...PATTISON...INDUSTRY...
FRELSBURG...MONAVILLE...CAT SPRING AND NEW ULM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2996 9657 2997 9657 3017 9602 2978 9583
2970 9659 2988 9664
TIME...MOT...LOC 1117Z 252DEG 34KT 2989 9654
!KP!Thunderstorm Wind, Austin
- When
- April 25, 5:40 AM CST
- Where
- Austin County, 0.35 mi WSW of San Felipe
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 29.798, -96.106
Thunderstorm winds damaged some trees in the San Felipe area.
Thunderstorm Wind, Austin
- When
- April 25, 5:45 AM CST
- Where
- Austin County, 1.75 mi NNW of San Felipe
- Measured
- 55 kt (63 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 29.822, -96.115
Severe thunderstorm winds toppled a large tree limb down onto a tent at Stephen F. Austin Park crushing a camper.
Thunderstorm Wind, Harris
- When
- April 25, 5:55 AM CST
- Where
- Harris County, 1.45 mi E of Katy
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 29.802, -95.776
This wind gust was at the intersection of Franz Road and Highway 99.
Thunderstorm Wind, Harris
- When
- April 25, 6:06 AM CST
- Where
- Harris County, 0.91 mi NE of Cypress
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 29.980, -95.690
Thunderstorm winds downed trees in the Cypress area.
Hail, Jackson
- When
- April 25, 7:08 AM CST
- Where
- Jackson County, 0.69 mi S of Edna
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.970, -96.650
Quarter sized hail was reported in the Edna area.
Thunderstorm Wind, Brazoria
- When
- April 25, 7:15 AM CST
- Where
- Brazoria County, 1 mi SSW of Sweeny
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.037, -95.706
Trees and power lines were reported downed around town.
Hail, Galveston
- When
- April 25, 7:55 AM CST
- Where
- Galveston County, 0.71 mi NE of (Gls)scholes Fld Gal
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.276, -94.840
Golf ball sized hail was reported close to the intersection of Heards Lane and 68th Street on Galveston Island.
Thunderstorm Wind, Harris
- When
- April 25, 9:30 AM CST
- Where
- Harris County, Deer Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 29.700, -95.120
There was tree damage caused by a thunderstorm wind gust in Deer Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20156 deaths · 63 kt wind · 2 events
- Flash Flooding in Mississippi, April 25, 20151 death · 1 injured · $70,000 · 2 events
- Tornadoes and Hail in Kentucky, April 25, 2015$233,000 · EF2 · 37 events
- Damaging Winds in Alabama, April 25, 20153 injured · $2.8 million · 60 kt wind · 33 events
- Hail and Damaging Winds in Georgia, April 25, 2015$2.8 million · 2.75 in hail · 20 events
- Damaging Winds in Alabama, April 25, 2015$323,000 · 61 kt wind · 19 events
- Tornado and Hail in Kentucky, April 25, 20151 injured · $230,000 · EF0 · 12 events
- Hail and Damaging Winds in Georgia, April 25, 2015$61,000 · 1 in hail · 26 events
- Damaging Winds in Georgia, April 25, 20151 injured · 79 kt wind · 49 events
- Hail and Damaging Winds in Illinois, April 25, 2015$69,000 · 1 in hail · 11 events
- Damaging Winds in Florida, April 25, 2015$65,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2015$49,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572343, 573789, 572344, 572345, 572346, 575436, 572347, 573787.